MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Dry Eye(s) (1814); Headache (1880); Hypersensitivity/Allergic reaction (1907); Visual Impairment (2138); Visual Disturbances (2140); Eye Pain (4467); Diplopia/Double Vision (4802)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, the patient experienced extreme optical pain, severe headaches, distortion, double vision, negative dysphotopsia, eyes are swollen shut, dry eyes, allergic to the lenses.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6 and h.11.The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The reporter was the patient.The patient indicated they have seen 10 specialists and two neuro ophthalmologists without any definite diagnosis.All diagnostic testing has been clear.Patient indicated the surgeon stated the issues were related to dry eye.The patient feels they may be allergic to the lens.The surgeon was contacted.According to the surgeon, the surgeries were completed without complication.Hcp(health care professional) has explained negative dysphotopsia to patient on every visit.Patient is hyper-focused that something is wrong.Patient has seen multiple doctors in multiple specialties who have all agreed there is nothing wrong.Hcp feels patient¿s best option is to find a surgeon who will remove the lenses.Patient was going to pursue allergy testing.Information was provided on how to obtain a lens for testing.File will be reopened if the patient provides further information.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5.,b6.And h.3.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received, patient had untreated strabismus prior to surgery and the surgery (not the lens) made the strabismus worse and now she needs prism in her glasses.She wishes she could keep the lens but her negative dysphotopsia was intolerable.She is having a new surgeon planned to have the lens explanted.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.,h.3.,h.6 and h.11.New information was provided that the issues were unrelated to the iol (intra ocular lens).New information indicated that the patient had untreated strabismus prior to surgery and the surgery (not the lens) made the strabismus worse and now patient needs prism in their glasses.Information indicated that the that the patient has adapted to the lens and an explant is not planned.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and patient experienced low contrast sensitivity.Decompensated phoria was diagnosed after surgery and requiring prisms.Convergence insuffiency was also diagnosed it has improved.Patient has decided to keep the lens and not have removed.Patient has been to 27 doctors since her surgery and the current surgeon states she was adapting to lens and improving.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18993890
Report Number1119421-2024-00573
Device Sequence Number7590466
Product Code POE
UDI-Device Identifier00380652405881
UDI-Public(01)00380652405881(17)260803(11)220805(10)15459515(21)15459515045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.255
Device Lot Number15459515
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer05/16/2024
06/25/2024
07/29/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/10/2024
07/23/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale